Quiz Mode allows you to practice the quiz as a real exam, you'll have a timer, answers will be hidden, you'll be allowed to fill your answers, get the result at the end and store your results.
A patient has been prescribed a selective serotonin reuptake inhibitor (SSRI) antidepressant. After taking the new medication, the patient states, This medication isnt working. I dont feel any different. What is the best response by the nurse?
Seeing a response to antidepressants takes 3 to 6 weeks. No change in medications is indicated at this point of treatment because there is no report of adverse effects from the medication. If nausea is present, taking the medication with food may help, but this is not reported by the patient, so a change in administration time is not needed. Telling a depressed patient that their life is better does not acknowledge their feelings.
A patient who has been diagnosed with depression is scheduled for cognitive therapy in addition to receiving prescribed antidepressant medication. The nurse understands that the goal of cognitive therapy will be met when what is reported by the patient?
Cognitive therapy helps patients restructure their patterns of thinking to various events or thoughts in a more healthy way. Medication alters neurotransmitters but does not make problems go away. Family support is important but is not the goal of cognitive therapy. Neurotransmitters are affected by medication and brain stimulation therapy, not by cognitive therapy.
A patient has been resistant to treatment with antidepressant therapy. The care provider prescribes phenelzine (Nardil), a monoamine oxidase inhibitor (MAOI) medication. What teaching is critical for the nurse to give the patient?
MAOIs have serious food interactions when ingested with tyramine-containing foods such as aged or processed foods. Serum levels are routinely monitored when mood stabilizers such as lithium carbonate are prescribed. It is not necessary to administer this class intramuscularly. This medication takes several weeks to show effectiveness and should not be stopped abruptly; short-term use will not be effective.
A patient with a diagnosis of depression and suicidal ideation was started on an antidepressant 1 month ago. When the patient comes to the community health clinic for a follow-up appointment he is cheerful and talkative. What priority assessment must the nurse consider for this patient?
A patient who is taking prescribed lithium carbonate is exhibiting signs of diarrhea, blurred vision, frequent urination, and an unsteady gait. Which serum lithium level would the nurse expect for this patient?
A patient newly diagnosed with depression states, I have had other people in my family say that they have depression. Is this an inherited problem? What is the nurses best response?
As a nurse in the emergency department, you are caring for a patient who is exhibiting signs of depression. What is a priority nursing intervention you should perform for this patient?
An older adult has experienced severe depression for many years and is unable to tolerate most antidepressant medications due to adverse effects of the medications. He is scheduled for electroconvulsive therapy (ECT) as a treatment for his depression. What teaching should the nurse give the patient regarding this treatment?
[Multiple Response] A nurse is developing a plan of care for a patient admitted with a diagnosis of bipolar disorder, manic phase. Which nursing diagnoses address priority needs for the patient? (Select all that apply.)
a. Risk for caregiver strain
b. Impaired verbal communication
c. Risk for injury
d. Imbalanced nutrition, less than body requirements
e. Ineffective coping
f. Sleep deprivation